How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Brims Your Own Question
Dr. Brims
Dr. Brims, U.S. Licensed Physician
Category: Health
Satisfied Customers: 9611
Experience:  U.S. Licensed Physician, general surgery and internal medicine experience
14307416
Type Your Health Question Here...
Dr. Brims is online now
A new question is answered every 9 seconds

March 23 I had a kidney stone surgically removed with a basket.

Resolved Question:

March 23 I had a kidney stone surgically removed with a basket. So they had me do a 24 hour urine collection in april and found out I have way too much calcium in my urine so then we tested my blood and that was high as well. So then we tested PTH that was high so we waited a week tested blood calcium and PTH again and PTH is 170. So I went to a ENT parathyroid specialist and had a scan with radioactive componant radiologist said nothing. Then did a 3D ultrasound again nothing. Now 6 weeks later after all this started they want a MRI, I am not sure what to do because I had anfalctic reaction to contrast dye (omnipaque) and I guess i do not want to die from the dye. My ENT says its the only way unless surgery and with surgery my voicebox could be damaged I am so scared just need some answers and werent getting any from my own doctor which is sad.
Submitted: 3 years ago.
Category: Health
Expert:  Dr. Brims replied 3 years ago.

Dr Brims :

Hello, welcome to the site! My name isXXXXX and I will try to assist you with your medical question, and any medical information you seek

Dr Brims :

I am sorry to hear about this

Dr Brims :

Having the MRI is the best option, and it uses different contrast dyes from CT scans and other radiology studies, you are not likely to have the same reaction to it

Dr Brims :

Omnipaque is not used in MRI's

Customer: replied 3 years ago.
The stress of the waiting is really getting to me and causing undeserved headaches I just dont know what to do or where to turn Dr Brims.
Expert:  Dr. Brims replied 3 years ago.
Having the MRI is the best option, and it uses different contrast dyes from CT scans and other radiology studies, you are not likely to have the same reaction to it

Omnipaque is not used in MRI scans
Dr. Brims and 2 other Health Specialists are ready to help you